Alert archive / California / Wind Advisories in 2006

Wind Advisory 13, NWS Hanford, CA

March 24, 2006

NWS Hanford, CA issued this wind advisory at Mar 24, 2006, 12:56 PM PST. It took effect at Mar 25, 2006, 12:00 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2006, 12:56 PM PST (20:56 UTC)
In effect from
Mar 25, 2006, 12:00 PM PST
Expired
Mar 26, 2006, 1:15 AM PST
In force
13 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KHNX 242056
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1256 PM PST FRI MAR 24 2006

...STRONG AND GUSTY WINDS ANTICIPATED BEHIND A COLD FRONT SATURDAY
AFTERNOON AND EVENING IN THE KERN COUNTY MOUNTAINS AND DESERT...

CAZ095-098-099-250500-
/O.NEW.KHNX.WI.Y.0013.060325T2000Z-060326T0500Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1256 PM PST FRI MAR 24 2006

...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERT...WHICH IS IN
EFFECT FROM 12 PM TO 9 PM PST SATURDAY.

WESTERLY WINDS OF 25 TO 35 MPH CAN BE EXPECTED DURING THIS TIME.
GUSTS TO 60 MPH ARE POSSIBLE THROUGH AND BELOW THE MOUNTAIN PASSES
AND OVER THE SUMMITS SATURDAY AFTERNOON AND EVENING. 

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF STRONG CROSS WINDS...
PARTICULARLY ALONG HIGHWAY 14 AND U.S. 395.
 
$$

DURFEE
5 follow-up statements
000 
WWUS76 KHNX 250453
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
853 PM PST FRI MAR 24 2006

...STRONG AND GUSTY WINDS ANTICIPATED BEHIND A COLD FRONT
SATURDAY AFTERNOON AND EVENING IN THE KERN COUNTY MOUNTAINS AND
DESERTS...

.THE NEXT IN A SERIES OF PACIFIC STORMS WILL MOVE INTO CENTRAL
CALIFORNIA SATURDAY MORNING...BRINGING THE POTENTIAL FOR STRONG
AND GUSTY WINDS TO THE KERN COUNTY MOUNTAINS AND DESERTS. THE
STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON AND EVENING...OVER
THE SUMMITS AND THROUGH AND BELOW THE PASSES.

CAZ095-098-099-251300-
/O.CON.KHNX.WI.Y.0013.060325T2000Z-060326T0500Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
853 PM PST FRI MAR 24 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM PST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM PST
SATURDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

WESTERLY WINDS OF 25 TO 35 MPH CAN BE EXPECTED DURING THIS TIME.
GUSTS TO 60 MPH ARE POSSIBLE THROUGH AND BELOW THE MOUNTAIN
PASSES AND OVER THE SUMMITS SATURDAY AFTERNOON AND EVENING.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF STRONG CROSS WINDS AND
AREAS OF BLOWING DUST AND SAND. HIGHWAYS AFFECTED WILL INCLUDE
INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 178 THROUGH THE WALKER
PASS...HIGHWAY 58 THROUGH AND BELOW THE TEHACHAPI PASS...AND
HIGHWAY 14 AND U.S. 395 IN THE DESERT.

$$

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
SOURCE...FOR FURTHER INFORMATION.

WWW.WEATHER.GOV/HANFORD /USE ALL LOWER CASE/

SANGER
000 
WWUS76 KHNX 251217
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
417 AM PST SAT MAR 25 2006

CAZ095-098-099-252030-
/O.CON.KHNX.WI.Y.0013.060325T2000Z-060326T0500Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
417 AM PST SAT MAR 25 2006

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PST
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PST
THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS.

WESTERLY WINDS OF 25 TO 35 MPH CAN BE EXPECTED DURING THIS TIME.
GUSTS TO 60 MPH ARE POSSIBLE THROUGH AND BELOW THE MOUNTAIN
PASSES AND OVER RIDGES.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF STRONG CROSS WINDS AND
AREAS OF BLOWING DUST AND SAND. HIGHWAYS AFFECTED WILL INCLUDE
INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 178 THROUGH WALKER
PASS...HIGHWAY 58 THROUGH AND BELOW TEHACHAPI PASS...AND HIGHWAYS 
14 AND U.S. 395 IN THE DESERT.

$$

BINGHAM
000 
WWUS76 KHNX 252011
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1211 PM PST SAT MAR 25 2006

CAZ095-098-099-260415-
/O.CON.KHNX.WI.Y.0013.000000T0000Z-060326T0500Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1211 PM PST SAT MAR 25 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR THE KERN COUNTY MOUNTAINS
AND DESERT UNTIL 9 PM PST THIS EVENING.

WESTERLY WINDS OF 25 TO 35 MPH CAN BE EXPECTED THIS AFTERNOON AND 
EVENING. GUSTS TO 60 MPH ARE POSSIBLE THROUGH AND BELOW THE
MOUNTAIN PASSES AND OVER RIDGES.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF STRONG CROSS WINDS AND
AREAS OF BLOWING DUST AND SAND. HIGHWAYS AFFECTED WILL INCLUDE
INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 178 THROUGH WALKER
PASS...HIGHWAY 58 THROUGH AND BELOW TEHACHAPI PASS...AND HIGHWAYS
14 AND U.S. 395 IN THE DESERT.

$$

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
SOURCE...FOR FURTHER INFORMATION.

WWW.WEATHER.GOV/HANFORD

JEB
000 
WWUS76 KHNX 260400
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
800 PM PST SAT MAR 25 2006

CAZ095-098-099-261200-
/O.EXT.KHNX.WI.Y.0013.000000T0000Z-060326T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
800 PM PST SAT MAR 25 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY FOR THE
KERN COUNTY MOUNTAINS AND DESERTS.

WESTERLY WINDS OF 25 TO 35 MPH CAN BE EXPECTED THROUGH MIDNIGHT
BEFORE DIMINISHING TOWARD MORNING. GUSTS TO 60 MPH ARE POSSIBLE
THROUGH AND BELOW THE MOUNTAIN PASSES AND OVER RIDGES.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF STRONG CROSS WINDS AND
AREAS OF BLOWING DUST AND SAND. HIGHWAYS AFFECTED WILL INCLUDE
INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 178 THROUGH WALKER
PASS...HIGHWAY 58 THROUGH AND BELOW TEHACHAPI PASS...AND HIGHWAY
14 AND U.S. 395 IN THE DESERT.

$$

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
SOURCE...FOR FURTHER INFORMATION.

WWW.WEATHER.GOV/HANFORD /USE ALL LOWER CASE/

SANGER
000 
WWUS76 KHNX 260915
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
115 AM PST SUN MAR 26 2006


CAZ095-098-099-261015-
/O.CAN.KHNX.WI.Y.0013.000000T0000Z-060326T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
115 AM PST SUN MAR 26 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERTS.

WINDS HAVE BEEN DECREASING EARLY THIS MORNING. HOWEVER...THERE MAY
BE SOME LOCAL GUSTS TO 50 MPH THROUGH AND BELOW PASSES UNTIL
SUNRISE. 

$$

BINGHAM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 24, 9:35 AM PST, 3 hours 21 minutes earlier.

Area forecast discussion, Mar 24, 9:35 AM PST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HANFORD CA
935 AM PST FRI MAR 24 2006

.SHORT TERM...TODAY HAS THE POTENTIAL TO BE OUR WARMEST DAY OF THE
YEAR SO FAR. THAT MAY NOT BE THE CASE ACROSS MERCED AND MARIPOSA
COUNTIES TODAY WHERE CLOUDS WILL BE ON THE INCREASE. THESE CLOUDS
ARE THE FORERUNNERS OF A COLD FRONT THAT WILL APPROACH OUR AREA
FROM THE WEST AND NORTH DURING THE NEXT 12 TO 18 HOURS. AHEAD OF
IT...A MILD SOUTHWESTERLY FLOW ALOFT WILL PREVAIL THROUGH TONIGHT.

TEMPS ACROSS THE CWA THIS MORNING ARE RUNNING A GOOD 2 TO 5 DEGREES
HIGHER THAN 24 HRS AGO. IN LIGHT OF THIS TREND...MAX TEMPS FOR
TODAY WERE BUMPED UPWARD ACROSS THE CWA. THE 12Z SOUNDINGS IN FAT
AND BFL INDICATE THAT MOST OF THIS WARMING HAS OCCURRED IN THE
LOWEST 3K FT. SO WITH A DECENT AMT OF SUNSHINE TODAY...AFTN TEMPS
WILL WARM WELL INTO THE 70S IN MOST VALLEY AND FOOTHILL LOCATIONS.
IN SOME SPOTS...THE MERCURY WILL JUMP INTO THE LOWER 80S THIS AFTN.
IN FACT...MEADOWS FIELD AIRPORT IN BFL HAS A SHOT AT TYING THE
RECORD HIGH FOR THIS DATE OF 84 DEGREES. IF THIS HAPPENS...IT WILL
BE THE WARMEST MARCH 24TH IN 53 YEARS.

AS WE LOOK AT THE BROADER PICTURE...WE CAN STILL SEE THE UPPER LOW
SPINNING OVER THE EASTERN PACIFIC...CURRENTLY CENTERED NR 42N 140W
ON THE LATEST SATELLITE IMAGERY. THE SFC COLD FRONT IS SEVERAL
HUNDRED MILES EAST OF THIS LOW AND SHOWS UP AS A 70-MILE WIDE BAND
OF SHOWERS EXTENDING FROM ABOUT SPOKANE TO SANTA ROSA SOUTHWESTWARD
TO ABOUT 32N 13OW. MUCH LIKE YESTERDAY...THE SOUTHERN PART OF THIS
FRONT APPEARS TO BE DRAGGING ITS FEET. HOWEVER...AS UPPER LEVEL
ENERGY FEEDS INTO THIS SYSTEM...EXPECT THIS PART OF THE FRONT TO
REVITALIZE AND FINALLY GET KICKED EASTWARD. THE FRONT ITSELF WILL
FINALLY MAKE ITS PRESENCE KNOWN SAT MORNING AS IT MARCHES EASTWARD
ACROSS THE CENTRAL CA INTERIOR. PRIOR TO ITS ARRIVAL...TONIGHT WILL
REMAIN QUITE MILD. THE FRONT WILL PROGRESS STEADILY SOUTHEASTWARD
ACROSS CENTRAL CA SAT MORNING AND BRING MOST OF ITS STEADY PRECIP
NORTH OF KERN COUNTY. MUCH OF OUR CWA WILL BE BEHIND THIS FRONT
SAT AFTN...DURING WHICH TIME A ZONAL FLOW ALOFT WILL BRING IN SOME
MID LEVEL DRYING. WHILE THERE IS AN ABSENCE OF STRONG CAA BEHIND
THIS FRONT...THE ATMOSPHERE MAY BECOME MARGINALLY UNSTABLE FOR
ISOLD PM TSTMS IN THE SJ VLY AND SIERNEV FTHLS. INDEED...THE 12Z NAM
FORECASTS CAPES NEAR 600 JOULES/KG CENTERED ALONG THE EAST SIDE OF
THE SJ VLY AFTER 21Z SAT. SPC HAS ALSO PUT MOST OF OUR CWA IN A
GENERAL TSTM RISK FOR SATURDAY...SO WILL REASSESS THIS FURTHER
WITH AFTN FCST PKG.

IN THE MEANTIME...THE PROXIMITY OF THE UPPER LEVEL JET COMBINED
WITH INCREASING ONSHORE PRS GRADIENTS WOULD SUPPORT BRISK WINDS
THRU THE MTN PASSES AND DESERTS OF KERN CO SAT AFTN/EVE. EVEN IN
THE SJ VLY...NW WINDS WILL BE LOCALLY GUSTY SAT AFTN...ESP ON THE
WEST SIDE. WILL CONSIDER ISSUING A WIND ADVISORY FOR THE KERN CO
MTNS AND DESERT FOR SAT WITH THE AFTN FCST PKG.  ADDITIONALLY...
THE DESERT WILL LIKELY BE RAIN SHADOWED BY STRONG DOWNSLOPING WINDS
SATURDAY.

IN THE SOUTHERN SIERNEV...THE BULK OF PRECIP WITH THIS SYSTEM WILL
OCCUR BETWEEN MIDNIGHT AND NOON SATURDAY.  DURING THIS TIME...
MODEL QPF AND QPF FROM THE LATEST CNRFC GUIDANCE WOULD SUPPORT
SNOW ACCUM OF A FOOT OR SO ABOVE 7K FT NORTH OF KINGS CANYON. THIS
IS BACKED UP WELL BY THE SNOW ADVISORY ISSUED EARLY THIS MORNING.
WILL CONSIDER UPPING POPS ACROSS THE CWA NORTH OF KERN COUNTY FOR
TONIGHT AND SAT AM WITH NEXT FORECAST PKG.  OTHERWISE...THE
REMAINDER OF THE ZONE PKG LOOKS ON TRACK.

.LONG TERM...FROM PREVIOUS DISCUSSION...FOR SUNDAY NIGHT THROUGH
THURSDAY...MEDIUM RANGE MODELS SHOWING GOOD AGREEMENT THIS MORNING
WITH THE TRANSITION FROM ONE STORM TO THE NEXT. THE PERIOD WILL
START OUT WITH THE DISTRICT UNDER A SHORT WAVE RIDGE...WHICH IS
TIMED TO EXIT THE REGION MONDAY EVENING. BY MONDAY NIGHT...MODELS
BEGIN TO INCREASE THE POTENTIAL FOR PRECIP AS THE NORTHERN HALF OF
THE DISTRICT WILL BE UNDER A SLIGHT CHANCE. AFTER THE STORM
ENTERS...PRECIP IS EXPECTED TO OVERTAKE THE MUCH OF THE DISTRICT AS
A CHANCE OF PRECIPITATION MAY REACH INTO THE KERN DESERTS. WHILE THE
ECMWF INDICATES A MINIMUM AMOUNT OF VORT MAX ENERGY COMPARED TO THE
OTHER MODELS...ENOUGH ENERGY WILL PUSH THROUGH TO GENERATE PRECIP
OVER THE REGION. WHILE ALL MODELS DO SHOW A SPLIT PATTERN
DEVELOPING...MODELS BRING IN THE SOUTHERN BRANCH THROUGH THE
DISTRICT. THEREFORE...ALL MODELS DO CARVE A SIGNIFICANT TROF THROUGH
THE AREA ON TUESDAY. BY TUESDAY NIGHT...THE UKMET LIFTS THE TROF
TOWARD THE NORTHEAST WHILE THE OTHER MODELS KEEP CYCLONIC FLOW OVER
THE REGION. WILL LEAN MORE TOWARD THE OTHER MODELS AND MAINTAIN A
SLIGHT CHANCE OF PRECIP ON TUESDAY NIGHT BEFORE DRYING THE DISTRICT
ON WEDNESDAY. AT THIS TIME...MODELS REINTRODUCE A RIDGE PATTERN OVER
THE REGION AND ALLOW FOR SOME WARMING OF TEMPERATURES. RIDGE PATTERN
IS PROGGED TO BUILD INTO CALIFORNIA ON WEDNESDAY AND AMPLIFY ON
THURSDAY...ALLOWING TEMPERATURES RISE TO ABOVE SEASONAL NORMALS BY
THURSDAY.

&&

.AVIATION. VFR CONDITIONS CAN BE EXPECTED ACROSS THE CENTRAL CA
INTERIOR THROUGH 00Z ON FRIDAY AFTERNOON. AN APPROACHING STORM
FRIDAY NIGHT WILL LOWER CONDITIONS TO MVFR TO LOCAL IFR DURING ITS
PASSAGE. FOR SPECIFIC DETAILS...PLEASE REFER TO TAFS FOR KMCE...KFAT
AND KBFL.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY IN EFFECT FOR THE
     S. SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON FROM MIDNIGHT
     TONIGHT TO 4 PM SATURDAY.

&&

WWW.WEATHER.GOV/HANFORD /USE ALL LOWER CASE/

DURFEE/MOLINA
Hazardous weather outlook, Mar 24, 4:54 AM PST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
454 AM PST FRI MAR 24 2006

CAZ096-251300-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
454 AM PST FRI MAR 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA FROM
YOSEMITE TO KINGS CANYON.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW ADVISORY FROM MIDNIGHT TO 4 PM SATURDAY.
SEE PRODUCT WWUS46 OR SFOWSWHNX FOR FURTHER DETAILS.
NO OTHER HAZARDOUS WEATHER IS EXPECTED.

SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE
OFFICE.

CAZ089>095-097>099-251300-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-TULARE COUNTY FOOTHILLS-
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
454 AM PST FRI MAR 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA FROM
YOSEMITE TO KINGS CANYON.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE
OFFICE.

GUDGEL

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 2:54 AM PSTSnow AdvisoryHNX37 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.